Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 389, NWS Jackson, MS

July 4, 2012Hinds County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2012, 5:48 PM CDT for Hinds County, Warren County, Mississippi. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2012, 5:48 PM CDT (22:48 UTC)
Expired
Jul 4, 2012, 6:07 PM CDT
In force
19 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 61 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WUUS54 KJAN 042248
SVRJAN
MSC049-149-042330-
/O.NEW.KJAN.SV.W.0389.120704T2248Z-120704T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
  EAST CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EDWARDS MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN HINDS COUNTY AT 600 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3235 9066 3234 9063 3236 9064 3237 9063
      3234 9055 3227 9058 3230 9070
TIME...MOT...LOC 2248Z 030DEG 4KT 3231 9062

$$

MRM
1 follow-up statement
160 
WWUS54 KJAN 042307
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT WED JUL 4 2012

MSC049-149-042317-
/O.CAN.KJAN.SV.W.0389.000000T0000Z-120704T2330Z/
WARREN MS-HINDS MS-
607 PM CDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HINDS AND EAST
CENTRAL WARREN COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN HINDS COUNTY AT 620 PM CDT

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3235 9066 3234 9063 3236 9064 3237 9063
      3234 9055 3227 9058 3230 9070
TIME...MOT...LOC 2307Z 030DEG 4KT 3229 9063

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:34 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 4, 3:34 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT WED JUL 4 2012

.SHORT TERM...(TODAY THROUGH SATURDAY FRIDAY)

HOT WITH SLIGHT INCREASE IN SHOWER/TSTORM CHANCES EACH AFTERNOON
INTO SATURDAY. SOME LINGERING OVERNIGHT ACTIVITY COULD BE ALSO BE
POSSIBLE LATER IN THE WEEK.

SCATTERED PULSE SHOWERS AND THUNDERSTORMS ONGOING ACROSS MUCH OF THE
REGION AT THIS HOUR WITH EXPECTED CONTINUATION THROUGH EARLY EVENING.
SOME TSTORMS WILL PULSE TO STRONG TO SEVERE LIMITS BRIEFLY...CAPABLE
OF GUSTY WINDS...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING. THE
STRONG TO SEVERE STORM RISK WILL END FOLLOWING SUNSET AS ATMOSPHERE
STABILIZES.

ANOTHER ROUND OF SCATTERED PULSE SHOWERS AND TSTORMS SIMILAR TO
TODAY (SOME STRONG TO SEVERE) WILL BE ON TAP THURS AFTN GIVEN IN SITU
UNSTABLE AND MOIST AIRMASS IN PLACE AND POSSIBLY LINGERING FARTHER
INTO THE NIGHT WITH THE AID OF SUBTLE S/WV TROUGHS PIVOTING AROUND
THE H5 RIDGE IN THE NE FLOW. H5 RIDGE WILL SLOWLY RECENTER AND
FLATTEN FARTHER NW ACROSS THE CNTRL CONUS ALLOWING FOR GREATER E/SE
LOW-LVL FLOW BY EARLY FRIDAY. PWATS WILL CLIMB TOWARDS 1.8-2 INCHES
ACROSS MAJORITY OF REGION AS AN INVERTED H7-H5 S/WV TROUGH SWINGS
ACROSS THE NRN GULF COAST FRIDAY. NAM IS A BIT FASTER AND SEEMS TO BE
AN OUTLIER WITH THIS FEATURE WHILE GFS/EC AND ENSEMBLES ARE IN BETTER
AGREEMENT. CONVERGENT/DIVERGENT MASS FIELDS IN CONJUNCTION WITH
SUFFICIENT SBCAPE/VERTICAL TOTALS AND INCREASED DEEP LAYER SHEAR
SHOULD AID IN A MORE ORGANIZED BAND/INCREASED COVERAGE OF TSTORMS
FRIDAY...ESPECIALLY ACROSS SRN LOCATIONS. SOME OF THESE STORMS COULD
BE ON THE STRONG TO SEVERE SIDE IN ADDITION TO POSING A FLASH
FLOODING RISK AS CORFIDI VECTORS REMAIN LIGHT. SHOWERS/TSTORMS WILL
LINGER MORE INTO FRI NGT/SAT MRNG WITH A RESURGENCE IN ACTIVITY SAT
AFTN AS INVERTED S/WV TROUGH LINGERS ALONG LA COAST.

FOR FORECAST ELEMENTS...EXTENDED THUNDER WORDING THURS NIGHT INTO
PORTIONS OF FRIDAY MORNING WHILE BUMPING UP OVERNIGHT POPS SLIGHTLY.
GENERALLY ACCEPTED MAVMOS POPS THAT CAME IN HIGHER FOR FRIDAY AS
EXPECTING DECENT COVERAGE. HIGH TEMPERATURES LOOK TO BE LOWER FRIDAY
GIVEN GREATER CLOUD COVER AND RAIN EXPANSE. /ALLEN/

.LONG TERM...(FRIDAY THROUGH EARLY NEXT WEEK)

STILL LOOKING LIKE MAIN HOT RIDGE CENTER REPOSITIONED TO OUR NORTHWEST
LATE THIS WEEK AND INTO THE WEEKEND WITH DIRTY SOUTH TO SOUTHEAST
FLANK PUSHING A DISTURBANCE OR TWO ACROSS THE LOWER MS VALLEY. UPPER
90S TO NEAR 100 TEMPS MAY BE LIMITED TO ARKLAMISS DELTA LOCALES ON
FRIDAY WITH MAINLY MID 90S ELSEWHERE. THEREAFTER IT SEEMS LIKE LOW TO
MID 90S MAY BE MORE THE RULE FOR THE FORECAST AREA THROUGH THE REST
OF THE LONG TERM PERIOD SINCE RIDGING ALOFT SHOULD NOT BE SUCH A
PREDOMINANT FORCE.

LATEST CONSENSUS OF MODEL RUNS ARE IN A LITTLE CONTRAST TO RUNS 24
HOURS AGO WITH RESPECT TO THE FRIDAY-SATURDAY PERIOD. THOSE PREVIOUS
SOLUTIONS HAD ONE MAIN DISTURBANCE MOVING THROUGH THIS
PERIOD...PRODUCING SOME MODEST SHEAR OVER THE AREA FOR AT LEAST
FRIDAY INTO FRIDAY NIGHT. THIS SOMEWHAT SUGGESTED NOCTURNAL
CONVECTIVE SYSTEM POSSIBILITIES. BUT...POTENTIAL FOR WEAKER
DISTURBANCES (AND ASSOCIATED SHEAR) WITH LATEST RUNS LESSENS THE
POTENTIAL OF THIS AND POINTS TO MORE TRADITIONAL DIURNALLY DRIVEN
THUNDERSTORMS (WHICH PEAK IN THE LATE AFTERNOON AND EARLY EVENING).
BUT THESE AFTERNOON STORMS...ESPECIALLY ON FRIDAY...COULD STILL BE
QUITE POTENT OVER AT LEAST THE SOUTHEAST TWO-THIRDS OF THE ARKLAMISS
CONSIDERING PEAK SBCAPE SHOULD RANGE FROM 3000 TO 4000 J/KG AND
RELATIVELY HIGH MIXING HEIGHTS WILL INCREASE WIND POTENTIAL. SINCE
COVERAGE OF STORMS COULD BE PRETTY GOOD (BY RECENT STANDARDS) FRIDAY
AFTERNOON AND FRIDAY EVENING WE WILL MENTION THIS RISK FOR SOME
LOCALLY SEVERE CONVECTION IN THE HWO.

THE OPERATIONAL GFS ADVERTISES BEST THUNDERSTORM CHANCES SHIFTING
OFF TO OUR WEST ON SATURDAY AS PERTURBATIONS PASS BY...BUT OP EURO
AND GFS ENSEMBLE SUGGEST DECENT TSTORM CHANCES LASTING THROUGH
SATURDAY. AM INCLINED TO LEAN THE LATTER DIRECTION IN THE FORECAST
GIVEN MODEL CONSENSUS IDEA OF MORE THAN ONE DISTURBANCE ROTATING
THROUGH THE AREA IN THE FRI-SAT TIME FRAME. STORMS ON SATURDAY COULD
AGAIN BE A LITTLE POTENT GIVEN LAPSE RATE AND SURFACE HEAT
ARGUMENTS...BUT OVERALL RISK AND UNCERTAINTY PRECLUDE MENTION IN THE
HWO AT THIS POINT.

GENERAL MODEL CONSENSUS NOW GIVES DECENT CHANCE FOR A COLD FRONT TO
AT LEAST MAKE IT INTO THE ARKLAMISS AROUND TUESDAY OR WEDNESDAY OF
NEXT WEEK...AT WHICH POINT TEMPERATURES MAY FINALLY DROP DOWN TO
CLIMO AND RAIN CHANCES COULD ONCE AGAIN BE GOOD. OF COURSE THERE IS
SOME UNCERTAINTY IN THIS...BUT WEIGHT OF MODEL EVIDENCE SUGGESTS IT
WILL PROBABLY OCCUR. QUESTION THEREFORE IS WHAT WILL TRANSPIRE IN
THE SUNDAY AND MONDAY PERIOD? EUROPEAN MODEL HINTS AFTERNOON RAIN
CHANCES WILL REMAIN ELEVATED DUE TO LINGERING WEAKNESS ALOFT IN THE
VICINITY WHILE SUPPRESSIVE RIDGING ALOFT BRIEFLY RETURNS IN THE OP
GFS. GFS SOLUTION SEEMS MORE VALID FROM ENSEMBLE ARGUMENTS AND
GENERAL CONSISTENCY.

FOR SPECIFICS...GFS-BASED MEX POPS AND TEMPS NOT STRAYED FROM BY ANY
HUGE AMOUNTS IN THE EXTENDED. HOWEVER...I DID CUT TEMPS IN MANY
AREAS SOUTH OF HIGHWAY 82 FRIDAY AND SATURDAY CONSIDERING DECENT
COVERAGE OF AFTERNOON CONVECTION ANTICIPATED. POPS WERE GENERALLY
BOOSTED SOME IN THIS TIME FRAME (EXCEPT FOR DAMPENING CONVECTIVE
FEEDBACK INDUCED POP BULLSEYE OVER CENTRAL MS FRIDAY NIGHT). /BB/

&&

.AVIATION...MOSTLY VFR CONDITIONS WILL CONTINUE THIS AFTERNOON.
SCATTERED SHRA/TSRA HAVE DEVELOPED THIS AFTERNOON SOUTH OF
I-20...WITH ISOLATED TSRA NORTH OF I-20. WITH ANY STORM...IT COULD
BRING BRIEF MVFR/IFR VIS RESTRICTIONS. WIND GUSTS UP TO 45-50KTS.
AND SMALL HAIL ALSO POSSIBLE. ANY STORMS SHOULD DISSIPATE AFTER
SUNSET WITH VFR CONDITIONS ONCE AGAIN RESUMING FOR OVERNIGHT./28/

&&

.FIRE WEATHER...

WE WILL CONTINUE TO ISSUE A FIRE DANGER STATEMENT AS MANY LOCATIONS
AROUND THE ARKLAMISS ARE UNDER BURN BANS. MOST LOCATIONS ARE WELL
BELOW NORMAL IN RAINFALL FOR THE PAST MONTH AND NO SIGNIFICANT
WIDESPREAD RAINFALL IS EXPECTED IN THE NEAR TERM. HOT AND GENERALLY
DRY CONDITIONS WILL CONTINUE FOR THE NEXT COUPLE OF DAYS..ESPECIALLY
FOR NORTH MISSISSIPPI AND NE LOUISIANA. RAIN CHANCES AND SHOWER/TSTM
COVERAGE SHOULD BE ON THE INCREASE AS WE GO INTO FRIDAY AND THE
WEEKEND. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  97  73  94 /  18  31  32  41
MERIDIAN      70  97  71  94 /  24  31  36  35
VICKSBURG     71  96  72  94 /  15  30  23  42
HATTIESBURG   73  96  74  91 /  24  45  27  55
NATCHEZ       72  93  73  92 /  20  30  25  47
GREENVILLE    74  99  74  97 /  11  21  15  27
GREENWOOD     72  98  73  97 /  15  26  16  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/BB/28
Hazardous weather outlook, Jul 4, 2:38 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT WED JUL 4 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
238 PM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP THURSDAY AFTERNOON
IN THE HOT AND UNSTABLE AIRMASS...AS TEMPERATURES REACH INTO THE
UPPER 90S. WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL WILL BE POSSIBLE
WITH THE STRONGEST STORMS. STORMS SHOULD DISSIPATE WITH SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AFTERNOON INTO FRIDAY EVENING...ESPECIALLY SOUTHEAST OF A
GRENADA...TO BELZONI...TO WINNSBORO LINE...AS A WEAK DISTURBANCE
CROSSES OVER AN UNSTABLE AIR MASS ACROSS THE REGION. THE PRIMARY
RISK WILL BE DAMAGING WINDS OVER 60 MPH...ALTHOUGH HAIL UP TO
QUARTER SIZE WILL BE A POSSIBILITY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS THURSDAY AND FRIDAY AFTERNOONS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Local storm report, Jul 4, 5:06 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 WNW PURVIS            31.15N 89.44W
07/04/2012                   LAMAR              MS   EMERGENCY MNGR

            A HOUSE ON PURVIS-PLOH ROAD LOST ITS ROOF.

&&

JCULIN
Special weather statement, Jul 4, 5:06 PM CDT, 42 minutes before
MSZ047-053-042235-
WARREN MS-CLAIBORNE MS-
506 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT WED JUL 4 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF REGANTON AT 506 PM
CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN CLAIBORNE AND SOUTH CENTRAL WARREN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3230 9076 3219 9073 3213 9073 3211 9075
      3216 9079 3227 9085
TIME...MOT...LOC 2206Z 062DEG 4KT 3221 9074

MRM
Special weather statement, Jul 4, 5:12 PM CDT, 36 minutes before
MSZ048-049-042240-
RANKIN MS-HINDS MS-
512 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT WED JUL 4 2012

...STRONG STORM OVER JACKSON DRIFTING SOUTHWEST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER JACKSON AT 512 PM CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL HINDS AND WEST CENTRAL RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3211 9029 3226 9048 3240 9028 3228 9013
TIME...MOT...LOC 2212Z 060DEG 2KT 3232 9024

40
Local storm report, Jul 4, 5:21 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     MONTICELLO              31.55N 90.11W
07/04/2012                   LAWRENCE           MS   PUBLIC

            TREES DOWN IN MONTICELLO.

&&

JCULIN
Special weather statement, Jul 4, 5:29 PM CDT, 19 minutes before
MSZ058-042300-
CLARKE MS-
529 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT WED JUL 4 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MIDDLETON AT 530 PM CDT. THE
STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3201 8876 3220 8878 3222 8851 3206 8851
TIME...MOT...LOC 2230Z 083DEG 2KT 3213 8863

MRM
Special weather statement, Jul 4, 5:32 PM CDT, 16 minutes before
LAZ015-016-023-025-MSZ042>053-056>058-042300-
WARREN MS-SMITH MS-SCOTT MS-RANKIN MS-NEWTON MS-NESHOBA MS-MADISON MS-
LEAKE MS-LAUDERDALE MS-KEMPER MS-JASPER MS-HINDS MS-CLARKE MS-
CLAIBORNE MS-YAZOO MS-TENSAS LA-RICHLAND LA-FRANKLIN LA-MADISON LA-
532 PM CDT WED JUL 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT WED JUL 4 2012

...ISOLATED STRONG WIND GUSTS POSSIBLE THROUGH SUNSET ACROSS THE
   INTERSTATE 20 CORRIDOR...

ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS ARE POSSIBLE ACROSS THE INTERSTATE 20 CORRIDOR THROUGH SUNSET.
ANY SHOWER OR STORM THAT DEVELOPS SHOULD DRIFT WEST AT 10 MPH AS IT
PRODUCES THESE BRIEF WIND GUSTS.

A HEAVY DOWNPOUR ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
LIKELY WITH ANY STORM. LOOK FOR DARKENING CLOUD BASES AND IF YOU
HEAR THUNDER ROAR...GO INDOORS AND LET THE STORMS PASS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTH CENTRAL YAZOO...EXTREME NORTHEASTERN
CLAIBORNE...NORTHERN CLARKE...HINDS...NORTHERN JASPER...SOUTHERN
KEMPER...LAUDERDALE...SOUTHERN LEAKE...SOUTHERN MADISON...SOUTHERN
NESHOBA...NEWTON...RANKIN...SCOTT...NORTHERN SMITH AND WARREN
COUNTIES...AND MADISON...NORTHERN FRANKLIN...SOUTHERN RICHLAND AND
NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3212 8847 3217 9194 3250 9188 3251 9096
      3243 9096 3245 9086 3252 9086 3282 8838
TIME...MOT...LOC 2229Z 105DEG 7KT 3227 9063

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:16 PM CDTSpecial Weather StatementJANMarion29 min
Jul 4, 1:51 PM CDTSpecial Weather StatementJANCopiah29 min
Jul 4, 1:59 PM CDTSpecial Weather StatementJANCopiah31 min
Jul 4, 2:16 PM CDTSevere Thunderstorm WarningJANCopiah18 min
Jul 4, 2:24 PM CDTSpecial Weather StatementJANSimpson31 min
Jul 4, 2:50 PM CDTSevere Thunderstorm WarningJANJones25 min
Jul 4, 3:01 PM CDTSpecial Weather StatementJANCopiah29 min
Jul 4, 3:12 PM CDTSpecial Weather StatementJANLincoln28 min
Jul 4, 3:15 PM CDTSpecial Weather StatementJANHinds30 min
Jul 4, 3:29 PM CDTSpecial Weather StatementJANForrest31 min
Jul 4, 3:33 PM CDTSevere Thunderstorm WarningJANLamar27 min
Jul 4, 3:40 PM CDTSevere Thunderstorm WarningJANMarion35 min
Jul 4, 3:46 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln29 min
Jul 4, 3:52 PM CDTSevere Thunderstorm WarningJANLamar, Marion38 min
Jul 4, 3:53 PM CDTSevere Thunderstorm WarningJANForrest52 min
Jul 4, 3:59 PM CDTSevere Thunderstorm WarningJANLamar46 min
Jul 4, 4:07 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln25 min
Jul 4, 4:16 PM CDTSpecial Weather StatementJANRankin29 min
Jul 4, 4:17 PM CDTSpecial Weather StatementJANClaiborne33 min
Jul 4, 4:24 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson38 min
Jul 4, 4:31 PM CDTSevere Thunderstorm WarningJANLamar, Marion29 min
Jul 4, 5:06 PM CDTSpecial Weather StatementJANWarren29 min
Jul 4, 5:12 PM CDTSpecial Weather StatementJANHinds28 min
Jul 4, 5:29 PM CDTSpecial Weather StatementJANClarke31 min
Jul 4, 5:32 PM CDTSpecial Weather StatementJANHinds, Kemper, Lauderdale, Newton, Rankin, Scott and 1 more28 min
Jul 4, 6:05 PM CDTSpecial Weather StatementJANScott30 min
Jul 4, 6:32 PM CDTSpecial Weather StatementJANAttala28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.